Facebook Pixel
EmpowHER Guest

terminal ill cancer patient

By Anonymous October 28, 2011 - 10:37pm
Rate This

My father was given morphine drip because his cancer was terminal. Is this normal and why wouldn't a nurse at a rehab facility notify the doctor earlier at the families request to give him pain medication. They were giving him Tylenol every 4 hours, which wasn't working. I realize he would had died eventually, but don't you think administering tylenol only increased the intensity of his pain? I just don't understand the standard practices at these facilities for patients like my dad. We couldn't move him because his insurance would not allow that.

Is the morphine drip suppose to make them lifeless with no movement, but their hearing is last to go.

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,
Thank you for your question and welcome to Empowher. I am sorry to hear about the loss of your father to cancer. Morphine is a commonly used pain management medication used by Hospice for terminally ill patients. The theory behind using pain medications is to relieve the patient from his pain as there are no further medical treatments available. In essence, the use of medications, such as morphine, provides comfort to the patient until he passes. The medication does essentially cause a dreamlike state of subconscious as it almost feels as if you are going to sleep.

I had experienced the effects of morphine several years ago as I had kidney stones. Once you are administered the medication, you fall asleep as almost an instant reaction. I was in severe pain and the medication completely removed the pain. Hopefully, my story will help you understand better that the medication provided to him probably helped him deal with his pain before he passed.

Again, I am sorry for your loss and if we can be of more assistance, please let us know.

October 30, 2011 - 6:01am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.